Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 2016, 6:41 PM CST for 4 counties in Texas. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 6:41 PM CST (00:41 UTC)
- Expired
- Mar 8, 2016, 7:15 PM CST
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
Counties Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 115 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 6:55 PM CST | HAIL 0.88 | Brady, TX | |
| Mar 8, 6:57 PM CST | HAIL 2 | 7 Wsw Katemcy, TX | |
| Mar 8, 7:10 PM CST | HAIL 2.75 | Voca, TX | |
| Mar 8, 7:10 PM CST | TORNADO | 3 Ene Katemcy, TX | A NWS DAMAGE ASSESSMENT TEAM DETERMINED AN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS BETWEEN 95 MPH AND 110 MPH TOUCHED DOWN. THE MAXIMUM WIDTH OF THE TORNADO WAS 185 YARDS AND HAD A TRACK LENGTH OF 2 MILES. THE TORNADO TOUCHED DOWN 3 MILES EAST NORTHEAST OF KATEM |
| Mar 8, 7:10 PM CST | TORNADO | 3 Ene Katemcy, TX | A NWS DAMAGE ASSESSMENT TEAM DETERMINED AN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS BETWEEN 95 MPH AND 110 MPH TOUCHED DOWN. THE MAXIMUM WIDTH OF THE TORNADO WAS 185 YARDS AND HAD A TRACK LENGTH OF 5.7 MILES. THE TORNADO TOUCHED DOWN 3 MILES NORTHEAST OF KATEMCY |
| Mar 8, 7:17 PM CST | TSTM WND DMG | 4 W Fredonia, TX | SHINGLES OFF OF MANUFACTURED HOME...CONSTRUCTION TRAILER TIPPED ON ITS SIDE... AND LARGE OVERHEAD DOORS WERE DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3846 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WUUS54 KSJT 090041
SVRSJT
TXC307-319-327-411-090115-
/O.NEW.KSJT.SV.W.0013.160309T0041Z-160309T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MENARD COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
SOUTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CST
* AT 641 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEXT...OR 17
MILES EAST OF MENARD...MOVING NORTHEAST AT 35 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BRADY LAKE AROUND 710 PM CST.
BRADY AROUND 715 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...US-
377/US 87 NEAR THE MASON-
MCCULLOCH COUNTY LINE...THE INTERSECTION OF US-
377 AND RANCH ROAD 1222...THE INTERSECTION OF US-
190 AND RANCH ROAD 1311 AND US-190 NEAR THE MENARD-
MCCULLOCH COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3077 9936 3087 9960 3128 9960 3110 9898
TIME...MOT...LOC 0041Z 216DEG 31KT 3090 9949
HAIL...2.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:54 PM CST, 47 minutes earlier.
Area forecast discussion, Mar 8, 5:54 PM CST, 47 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 554 PM CST TUE MAR 8 2016 .AVIATION... /00Z TAFS/ Expect scattered showers and thunderstorms across mainly the southern part of the area this evening, and then showers and storms becoming more numerous late tonight into Wednesday morning as an upper level disturbance moves across. Mainly VFR conditions through tonight, and then MVFR ceilings for much of the day for Wednesday at the southern terminals and the morning hours at the northern terminals. && .PREV DISCUSSION... /issued 340 PM CST TUE MAR 8 2016/ SHORT TERM... (Tonight and Wednesday) Currently, we have southwest flow aloft with a large/powerful upper level low moving southeast into central Mexico. Convection from overnight thunderstorms has moved off to the east this afternoon. A remnant outflow boundary laid down by this earlier convection stretched from west of San Angelo, east/southeast to just south of Brady, and into southern San Saba County. This boundary could potentially serve as a focus for thunderstorms to develop on later this afternoon and evening with continued heating, and lift from the upper level low moving into the area. Convergence can also be seen in visible satellite imagery along our eastern CWA border from Brown Co. northward into Throckmorton Co., and this may also yield thunderstorm development as heating continues. With plenty of instability available (ML CAPE of 1000+ J/kg) and 0-6km bulk shear greater than 60 knots, if thunderstorms do develop, they will have the potential to become severe with large hail and damaging winds being the main concern. However, any thunderstorms near the remnant outflow boundary will have the additional potential of a possible tornado. Farther west and south, scattered showers and thunderstorms are developing northwest of Del Rio, into the lower Trans Pecos and Stockton Plateau as lift from the upper level low begins to spread northeast into our region. As large-scale lift and shortwave energy associated with the large low in Mexico continues to move northeast into our area, additional showers and thunderstorms are again expected to develop later tonight. While most of the activity is expected to remain below severe levels tonight, an isolated wind gust near 60 mph, or hail near an inch can't be ruled out. 20 LONG TERM... (Wednesday Night through Friday Night) ..Rain Potential Continues... The potential for additional rain will continue into Friday night. Models move the upper low from a position approximately 500 miles south of the Big Bend Wednesday night to nearly over Houston by sunrise Saturday morning. Plus, the cold front will continue to produce winds from the north across West Central Texas through Friday night, as the surface low remains south of our counties during these periods. The threat of severe weather looks low, for our counties, during these periods. Although thunderstorms remain possible, the primary precipitation mode will be showers. For these five periods, additional rainfall amounts in the 1 to 2 inches range, still looks like a reasonable estimate. Although flash flooding isn't a major concern, we'll be watching closely for possible isolated pockets of flash flooding. (Saturday through Monday) ..Dry Conditions with Afternoon Highs Above Seasonal Normals... After the current system moves farther east, dry conditions will return to West Central Texas, and temperatures will rebound. As the surface low moves east, surface winds from the south will return to West Central Texas on Saturday. With lots of sunshine Saturday, along with a down-slope component to the surface winds, afternoon highs will likely be in the 70 to 75 range. For Sunday and Monday, the continuing warming trend will help produce afternoon highs in the 75 to 80 range and the 80 to 85 range, respectively. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 66 50 63 / 60 60 40 50 San Angelo 50 69 49 62 / 70 60 50 60 Junction 54 72 48 64 / 90 50 40 60 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, Mar 8, 3:14 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CST TUE MAR 8 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 314 PM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY EAST OF A SWEETWATER TO OZONA LINE THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER MAY BE REQUESTED THIS EVENING.
In the hours before
Special weather statement, Mar 8, 4:05 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 405 PM CST TUE MAR 8 2016 TXZ071-082230- IRION TX- 405 PM CST TUE MAR 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOM GREEN...EASTERN IRION AND NORTHEASTERN CROCKETT COUNTIES UNTIL 430 PM CST... AT 405 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF ARDEN TO NEAR MERTZON TO 9 MILES EAST OF BARNHART...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... MERTZON AROUND 410 PM CST. SHERWOOD AROUND 420 PM CST. ARDEN AROUND 430 PM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE US- 67 NEAR THE IRION-TOM GREEN COUNTY LINE. LAT...LON 3108 10116 3136 10110 3152 10069 3109 10069 TIME...MOT...LOC 2205Z 221DEG 20KT 3126 10090 3123 10085 3112 10101
Special weather statement, Mar 8, 4:32 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CST TUE MAR 8 2016
TXZ071-076-082300-
CROCKETT TX-IRION TX-
432 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHWESTERN TOM GREEN...IRION AND NORTHEASTERN CROCKETT COUNTIES
UNTIL 500 PM CST...
AT 432 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF BARNHART TO 8 MILES WEST OF
OZONA...AND MOVING NORTH AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
SCHLEICHER...NORTHWESTERN TOM GREEN...IRION AND NORTHEASTERN CROCKETT
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF U.S
190 AND HIGHWAY 163.
LAT...LON 3081 10153 3108 10135 3108 10127 3118 10128
3148 10107 3148 10069 3120 10079 3108 10096
3064 10122
TIME...MOT...LOC 2232Z 199DEG 26KT 3119 10103 3076 10134Special weather statement, Mar 8, 4:46 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 446 PM CST TUE MAR 8 2016 TXZ078-082315- SUTTON TX- 446 PM CST TUE MAR 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON COUNTY UNTIL 515 PM CST... AT 446 PM CST...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SUTTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-277 AND RANCH ROAD 189 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. LAT...LON 3029 10053 3029 10084 3057 10072 3049 10038 TIME...MOT...LOC 2246Z 208DEG 28KT 3032 10071
Special weather statement, Mar 8, 5:51 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CST TUE MAR 8 2016
TXZ064-090015-
STERLING TX-
551 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE...STERLING AND
NORTHWESTERN TOM GREEN COUNTIES UNTIL 615 PM CST...
AT 551 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR STERLING
CITY...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STERLING CITY AROUND 600 PM CST.
LAT...LON 3195 10126 3208 10082 3170 10085 3156 10122
3156 10126
TIME...MOT...LOC 2351Z 177DEG 21KT 3180 10103Local storm report, Mar 8, 6:33 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 10 NW MENARD 31.02N 99.91W
03/08/2016 E0.88 INCH MENARD TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600014
MCSpecial weather statement, Mar 8, 6:34 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 634 PM CST TUE MAR 8 2016 TXZ073-154-168-170-090100- MCCULLOCH TX-CONCHO TX-MASON TX-MENARD TX- 634 PM CST TUE MAR 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MENARD...NORTHWESTERN MASON... SOUTHERN CONCHO AND SOUTHERN MCCULLOCH COUNTIES UNTIL 700 PM CST... AT 634 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF FORT MCKAVETT TO NEAR HEXT...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HEXT AROUND 640 PM CST. EDEN AROUND 700 PM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LIVE OAK...US- 190 NEAR THE MENARD-MCCULLOCH COUNTY LINE...US-83 NEAR THE MENARD- CONCHO COUNTY LINE...THE INTERSECTION OF US- 190 AND RANCH ROAD 1311 AND THE INTERSECTION OF US-83 AND HIGHWAY 29. LAT...LON 3092 10011 3124 10011 3113 9912 3076 9959 TIME...MOT...LOC 0034Z 236DEG 28KT 3101 10001 3085 9948
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:34 PM CST | Special Weather Statement | SJT | Menard | 26 min |
| Mar 8, 7:00 PM CST | Special Weather Statement | SJT | McCulloch | 45 min |
| Mar 8, 7:03 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 42 min |
| Mar 8, 7:13 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 32 min |
| Mar 8, 7:18 PM CST | Tornado Warning | SJT | McCulloch, Mason, San Saba | 27 min |
| Mar 8, 7:21 PM CST | Tornado Warning | SJT | McCulloch, Mason, San Saba | 24 min |
| Mar 8, 7:29 PM CST | Special Weather Statement | SJT | Kimble | 31 min |
| Mar 8, 7:47 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 43 min |
| Mar 8, 7:55 PM CST | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 50 min |
| Mar 8, 8:04 PM CST | Tornado Warning | SJT | San Saba | 26 min |
| Mar 8, 8:10 PM CST | Special Weather Statement | SJT | Taylor | 50 min |
| Mar 8, 8:11 PM CST | Special Weather Statement | SJT | Kimble | 34 min |
| Mar 8, 8:27 PM CST | Tornado Warning | SJT | San Saba | 33 min |
| Mar 8, 8:33 PM CST | Special Weather Statement | SJT | Callahan, Jones, Shackelford | 27 min |
| Mar 8, 8:42 PM CST | Special Weather Statement | SJT | San Saba | 33 min |
| Mar 8, 8:50 PM CST | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Mar 8, 8:52 PM CST | Special Weather Statement | SJT | Kimble | 23 min |
| Mar 8, 9:01 PM CST | Special Weather Statement | SJT | San Saba | 29 min |
| Mar 8, 9:28 PM CST | Special Weather Statement | SJT | San Saba | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.